MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 3.5MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 3.5MM HEXAGONAL SCREWDRIVER; SCREWDRIVERS
Model Number 314.19
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.(b)(4).Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date during sterilization, a cannulated hexagonal screwdriver was noted to be "leeching" brown onto any contact surfaces.Item was rewashed, and problem persisted.It was noted that the item was unsterile.There was no patient consequence and no patient involvement reported.This report is for one (1) cannulated 3.5mm hexagonal screwdriver.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d4; d10.H3, h4, h6: a device history record (dhr) review was conducted: part# 314.19, lot# a4hr648, manufacturing location: synthes brandywine, released to warehouse date: 06aug1998.No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: visual inspection of the returned device performed at customer quality (cq) identified no damage and no leeching brown substance.No visual evidence of the leeching brown substance was provided by the reporter.The received condition does not agree with the complaint description.This complaint is not confirmed.Dhr review: the returned device was manufactured in 1998 and is over 20 years old.Document/specification review: the relevant design drawings were reviewed during this investigation.Recommendations for processing synthes reusable medical devices sold in north america can be found in the document titled "processing synthes reusable medical devices - instruments, instrument trays and cases" technique guide.Also letter silicone handle" describes the transition plan/timeline for replacing phenolic style handles.The complaint device (314.19) has already been converted to silicone handle via design change.No product design issues or discrepancies were observed during this investigation.Investigation conclusion: a definitive assignable root cause for the reported condition of leeching brown substance could not be determined based on the provided information.This complaint was not able to be confirmed and no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.Recommendations for processing synthes reusable medical devices sold in north america can be found in the document titled "processing synthes reusable medical devices - instruments, instrument trays and cases" technique guide.Also letter silicone handle" describes the transition plan/timeline for replacing phenolic style handles.The complaint device has already been converted to silicone handle via design change.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.H11 corrected data, g1: physical manufacturer, device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED 3.5MM HEXAGONAL SCREWDRIVER
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8205897
Report Number2939274-2018-55640
Device Sequence Number1961331
Product Code HXX
UDI-Device Identifier10886982188663
UDI-Public(01)10886982188663
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.19
Device Catalogue Number314.19
Device Lot NumberA4HR648
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 12/06/2018
Supplement Date Received by Manufacturer04/11/2019
Initial Report FDA Received Date12/31/2018
Supplement Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1